Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 27, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Oct 11, 2005, 9:26 AM CDT for La Salle County, Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2005, 9:26 AM CDT (14:26 UTC)
- Expired
- Oct 11, 2005, 11:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties La Salle County, TX, Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 151 km from the middle of the area, began a volume at 14:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 2.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2563 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 111427 FFWCRP TXC283-479-111630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 926 AM CDT TUE OCT 11 2005 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... LA SALLE COUNTY IN SOUTH TEXAS NORTHERN WEBB COUNTY IN SOUTH TEXAS * UNTIL 1130 AM CDT * AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS CENTRAL LASALLE AND NORTHERN WEBB COUNTY FROM LAS TIENDAS TO COTULLA. VERY HEAVY RAINFALL IS OCCURRING OVER INTERSTATE 35. DOPPLER RADAR INDICATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN IN A VERY SHORT PERIOD OF TIME OVER EXTREME WESTERN LASALLE COUNTY. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COTULLA...ENCINAL...ARTESIA WELLS...LAS TIENDAS...LOS ANGELES...MILLET AND WOODWARD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS CHRISTI. LAT...LON 2863 9938 2774 9974 2775 9883 2862 9883 $$ DUNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 4:58 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Oct 11, 4:58 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 458 AM CDT TUE OCT 11 2005 .SHORT-TERM (TODAY THROUGH WEDNESDAY)...SFC HIGH PRESSURE TO THE NORTH CONTINUES TO HOLD STEADY WITH A WEAK AND NEARLY STATIONARY BOUNDARY SITUATED ACROSS THE NRN COASTAL BEND NEAR PORT LAVACA WEST TO NEAR COTULLA. MEANWHILE...WEAK S/WVS CONTINUE TO SPIN AROUND A LARGE UPR LOW WHICH IS MVG LITTLE ACROSS CO. DO NOT THINK MODELS ARE HANDLING THE SFC BOUNDARY WELL AND ALTHOUGH IT MAY SAG SOUTH A BIT FURTHER W/ HELP OF CONVECTIVE OUTFLOWS LATER TODAY...THINK IT SHOULDNT MOVE TO FAR GIVEN THE UPR PATTERN AND SW FLOW ALOFT. MAIN S/WV ENERGY WILL REMAIN NORTH OF THE REGION TODAY...HOWEVER THE UPR JET STREAK ON THE ERN SIDE OF THE LOW IS FORECAST BY GFS/ETA/NGM TO SHIFT EAST AS THE UPR LOW BEGINS TO LIFT OUT AND THIS WILL PLACE S/CEN TEXAS IN THE RIGHT ENTRANCE REGION OF THE JET. CAN ALREADY SEE CONVECTION ACROSS NERN MEX NEAR DRT ASSOC W/ THIS FEATURE DESPITE LESS MOISTURE AND LACK OF GOOD CONVERGENCE IN THIS AREA. BEST LIFT ASSOC W/ THE JET WILL LIKELY BE ACROSS THE RIO GRANDE PLAINS...BUT DO EXPECT SOME LIFT ACROSS THE COASTAL BEND WERE BEST MOISTURE CONVERGENCE IS EXPECTED. DO NOT LIKE THE GFS HANDLING OF THE SFC FEATURES OR MOISTURE AT ALL TODAY AND HAVE COMPLETELY DISCOUNTED ITS RELATIVELY DRY SOLN (IT SEEMS TO DRY US OUT FROM THE NORTH MUCH TO QUICKLY TODAY). THAT BEING SAID...WILL LEAN TOWARD THE WET AND UNSTABLE ETA SOLN WHICH POINTS TO LIKELY POPS TODAY MOST AREAS W/ A POSSIBILITY OF LOCALLY HEAVY RAINFALL DUE TO SLOW MVG STORMS TRAINING ALONG THE NEARLY STATIONARY WEAK FRONTAL BOUNDARY AS WELL AS SOME OTHER LEFT OVER BOUNDARIES ALONG THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. NOT EXPECTING MUCH SUNSHINE...BUT WONT TAKE MUCH TO GET CAPES OF 2000-3000 J/KG TODAY SO WILL ALSO MENTION OUTSIDE CHC OF AN ISOLD STRONG TO SVR TSTM IN THE HWO. BUT MAIN STORY WILL LIKELY BE SOME HEFTY RAINFALL AMOUNTS AND ISOLATED TOTALS OF 2 TO 4 INCHES ARE NOT OUT OF THE QUESTION TODAY AND WOULD NOT BE SHOCKED TO SEE EVEN HEAVIER TOTALS IF THE BOUNDARIES AND UPR DYNAMICS PLAY OUT JUST RIGHT TODAY. TOUGH TO SAY EXACTLY WHERE THE HIGHEST RAINFALL TOTALS MAY OCCUR. APPEARS BEST DYNAMICS ASSOC W/ THE UPR LOW AND JET COMBO WILL BE TODAY W/ MUCH LESS UPR SUPPORT SHOWN ON WED. STILL W/ THE UPR TROUGH LIFTING OUT TO THE NW...CAN NOT RULE OUT A WEAK S/WV ROTATING THROUGH THE REGION. LOOKS DRIER AND THE SFC BOUNDARY MAY SHIFT INTO DEEP SOUTH TEXAS...BUT GUIDANCE POPS SEEM A BIT LOW AND WILL HOLD ONTO LOW CHC POPS ONE MORE DAY. SHOULD SEE A LITTLE WARMER HIGH TEMPS GIVEN LESS CLOUD AND RAINFALL AND MET/MAV LOOK FINE FOR TEMPS. && .MARINE...GENERALLY LIGHT TO MODERATE E-NE FLOW CAN BE EXPECTED DUE TO THE PROXIMITY OF THE WEAK SFC BOUNDARY AND FLOW SHOULD WEAKEN AS THE UPR LOW TO THE NORTHEAST LIFTS OUT AND WEAKENS THE NEXT FEW DAYS. HOWEVER...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIKELY PROVIDE SOME LOCALLY HIGHER WINDS AND SEA POSING SOME PROBLEMS FOR ANY MARINERS TODAY AND TONIGHT AND WILL MENTION THIS IN THE CWF. && .AVIATION...IFR CIGS WILL SLOWLY IMPROVE TO MVFR THIS AFTN...HOWEVER WILL SEE LOTS OF CONVECTION ACROSS THE REGION TODAY. TIMING OF STORMS WILL BE VERY DIFFICULT AS THEY WILL BE AROUND MANY OF THE TAF SITES FOR MUCH OF THE MORNING AND AFTN...BEFORE TAPERING OFF OVERNIGHT. MVFR STRATUS EXPECTED AGAIN TONIGHT WITH SOME IFR CIGS POSSIBLE ONCE AGAIN. && .LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)...A NORTHERN STREAM 500HPA SHORTWAVE AND ANOTHER SURFACE COLD FRONT AFFECTS THE REGION THURSDAY/THURSDAY NIGHT. 500-200HPA QG-FRONTOGENESIS/LAYERED Q-VECTOR FIELDS IMPLY FAVORABLE SYNOPTIC-SCALE ASCENT SO WILL MAINTAIN SLIGHT CHANCE POPS BUT WILL INCREASE TO LOW-END CHANCE POPS OVER THE WESTERN RIO GRANDE PLAINS WHERE FORCING IS GREATEST. MID-LEVEL RIDGING GENERALLY PREVAILS THE REMAINDER OF THE PERIOD WITH A HINT OF A BACKDOOR COLD FRONT SUNDAY/MONDAY WHEN SOME BOUNDARY LAYER MOISTURE/FORCING EXISTS. WILL CONTINUE WITH GHOST POPS DURING THIS TIME FRAME. ONLY ADJUSTMENTS TO TEMPERATURES WERE TO LOWER MAXES SOME ACROSS THE WEST THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 86 74 89 70 88 / 70 30 30 20 20 VICTORIA 83 68 87 67 86 / 60 30 30 20 20 LAREDO 87 74 90 72 85 / 60 40 40 20 40 ALICE 86 71 90 68 89 / 70 40 30 20 20 ROCKPORT 85 74 87 72 87 / 70 30 30 20 20 COTULLA 83 69 90 69 86 / 70 40 30 20 40 KINGSVILLE 87 72 89 69 89 / 70 40 30 20 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && SHORT TERM...88 LONG TERM....85 AVIATION...88
Hazardous weather outlook, Oct 11, 5:50 AM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 550 AM CDT TUE OCT 11 2005 GMZ230-235-250-255-270-275-TXZ229>234-239>247-111700- ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES- REFUGIO-SAN PATRICIO-VICTORIA- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB- 550 AM CDT TUE OCT 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A STATIONARY FRONTAL BOUNDARY AND AN UPPER LEVEL STORM SYSTEM WILL COMBINE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. GIVEN SOME HEATING...THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS AND POSSIBLY PENNY SIZE HAIL...HOWEVER...THE MAIN WEATHER THREAT TODAY WILL BE LOCALLY HEAVY RAINFALL AS THERE IS A POTENTIAL FOR SLOW MOVING THUNDERSTORMS TO TRAIN ALONG THE STATIONARY FRONT AND OTHER WEAK BOUNDARIES ACROSS THE REGION. RAINFALL TOTALS WILL GENERALLY RANGE FROM 1/2 TO 1 INCH IN AREAS AFFECTED BY THESE STORMS...HOWEVER...ISOLATED RAINFALL TOTALS OF 3 TO 5 INCHES WILL BE POSSIBLE WHERE THE STRONGEST SHOWERS AND THUNDERSTORMS TRAIN ALONG THE FRONTAL BOUNDARY. THE BEST CHANCE FOR STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE ACROSS THE SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS WEST GENERALLY WEST OF A ROCKPORT TO BEEVILLE TO WHITSETT LINE. THE THREAT FOR HEAVY RAINFALL IS EXPECTED TO TAPER OFF THIS EVENING AS THE UPPER LOW LIFTS AWAY FROM THE REGION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SELF ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. MJG/BB
In the hours before
Special weather statement, Oct 11, 6:43 AM CDT, 2 hours 43 minutes before
HEAVY RAINFALL OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 643 AM CDT TUE OCT 11 2005 TXZ229>234-239>247-111700- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 643 AM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS AND HEAVY RAINFALL TODAY ACROSS PORTIONS OF THE COASTAL BEND AND RIO GRANDE PLAINS... A FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. THIS BOUNDARY WILL PROVIDE A FOCUS FOR STRONG THUNDERSTORMS AS UPPER LEVEL DISTURBANCES ROTATE AROUND A LARGE UPPER LEVEL STORM SYSTEM SLOWLY MOVING ACROSS COLORADO. DEEP MOISTURE POOLED ALONG THE FRONT WILL PROVIDE ABUNDANT MOISTURE AND A VERY UNSTABLE ATMOSPHERE AND ALL THE INGREDIENTS APPEAR TO BE IN PLACE FOR LOCALLY HEAVY RAINFALL ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. RAINFALL TOTALS WILL GENERALLY RANGE FROM 1/2 TO 1 INCH IN AREAS AFFECTED BY THESE THUNDERSTORMS...HOWEVER ISOLATED RAINFALL TOTALS UP TO 3 TO 5 INCHES WILL BE POSSIBLE IN AREAS WHERE THE STRONGEST SHOWERS AND THUNDERSTORMS TRAIN ALONG THE NEARLY STATIONARY FRONTAL BOUNDARY. THE BEST CHANCE FOR STRONG THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE ACROSS THE SOUTHERN COASTAL BEND AND RIO GRANDE PLAINS WEST GENERALLY WEST OF A ROCKPORT TO BEEVILLE TO WHITSETT LINE. THE THREAT FOR HEAVY RAINFALL IS EXPECTED TO TAPER OFF THIS EVENING AS THE UPPER LOW LIFTS AWAY FROM THE REGION. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR THE LATEST WEATHER INFORMATION. MJG
Special weather statement, Oct 11, 8:31 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 831 AM CDT TUE OCT 11 2005 TXZ229-239-111430- LA SALLE-WEBB- 831 AM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS MOVING INTO LA SALLE AND WEBB COUNTIES... AT 825 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE FROM NEAR DILLEY INTO NORTHWEST WEBB COUNTY...MOVING SOUTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL AS THEY APPROACH INTERSTATE 35 IN LASALLE AND WEBB COUNTIES. PONDING OF WATER ON ROADS IS LIKELY. DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. DUNN
Special weather statement, Oct 11, 9:08 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 908 AM CDT TUE OCT 11 2005 TXZ239-111515- WEBB- 908 AM CDT TUE OCT 11 2005 ...STRONG THUNDERSTORMS WERE AFFECTING WEBB COUNTY... AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTHWEST OF ENCINAL TO 6 MILES SOUTH OF LAS TIENDAS...MOVING EAST AT 25 MPH. SMALL HAIL...TORRIENTIAL DOWNPOURS AND WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. 94
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:19 AM CDT | Flash Flood Warning | CRP | Jim Wells, Nueces | 116 min |
| Oct 11, 7:08 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Oct 11, 8:40 AM CDT | Severe Thunderstorm Warning | CRP | La Salle | 65 min |
| Oct 11, 9:44 AM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 61 min |
| Oct 11, 9:52 AM CDT | Severe Thunderstorm Warning | CRP | Kleberg | 53 min |
| Oct 11, 11:16 AM CDT | Flash Flood Warning | CRP | Webb | 119 min |
| Oct 11, 11:57 AM CDT | Severe Thunderstorm Warning | CRP | Bee | 48 min |
| Oct 11, 12:22 PM CDT | Special Marine Warning | CRP | 38 min | |
| Oct 11, 12:55 PM CDT | Flash Flood Warning | CRP | Aransas | 115 min |
| Oct 11, 1:58 PM CDT | Special Marine Warning | CRP | 62 min | |
| Oct 11, 2:14 PM CDT | Special Marine Warning | CRP | 2 hr | |
| Oct 11, 2:15 PM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 2 hr |
| Oct 11, 3:28 PM CDT | Marine Weather Statement | CRP | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.